How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I am cold turkey getting off methadone. I was taking ten a

Customer Question

I am cold turkey getting off methadone. I was taking ten a day. I feel nervous and sweaty. I do take xanax. What are the symptoms of withdrawal off methadone ? Will xanax help me feel better? I have to go to work no matter what. I'm scared of the withdrawal feelings of methadone
JA: Do you have a fever? Do you have any other existing medical conditions?
Customer: No fever no other conditions. My back hurts a little. What are withdrawal symptoms like
JA: Is there anything else the Doctor should be aware of?
Customer: No that's all
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 4 months ago.
Category: Medical
Expert:  Dr. David replied 4 months ago.

This is Dr. David

you should not cold turkey come off of methadone

this is a bad bad idea

why are you doing this

if you want to come off of methadone, you need a long slow taper schedule with your doctor to come off

if you go cold turkey, you can get bad withdraw symptoms, nausea vomiting, cramps, pains, anxiety, sweats and worse.

xanax is not the right help

you need a long slow taper

what dose are you taking of methadone before?

Expert:  Dr. David replied 4 months ago.

do you have other questions?

Related Medical Questions